Top
20
Doctor insights on: Does Warfarin Cause A Red Rash

Share
1

1
Can Coumadin (warfarin) cause a skin rash?

Can Coumadin (warfarin) cause a skin rash?

Occasionally: Virtually all medications can be associated with rash. Rashes due to medications may be the result of non-medicinal carriers that do not effect efficacy. Sometimes changing the source of a medication can reduce the risk of rash. Coumadin (warfarin) may also cause a rare but serious condition of the skin called coumadin-induced skin necrosis.

See 1 more doctor answer
Dr. John Chiu
2,641 Doctors shared insights

Skin Rash (Definition)

A skin rash is a symptom in which a person has changes on part or all of his skin, such as color changes, bumps, blisters, oozing, peeling, ...Read more


2

2
Red itchy face for six weeks. On anti histamine. Not going. Relief from diprobase temp. On warfarin three years. Worse on eve in bed????? Help please

Red itchy face for six weeks. On anti histamine. Not going. Relief from diprobase temp. On warfarin three years. Worse on eve in bed????? Help please

See derm: It may be from rosacea which may cause itching at times gut unusual to develop for the first time at your age. It may also be from a contact allergy from facial preparations such as shaving cream or after shave. See Derm if these were not your problems.

3

3
On warfarin after saddle PE 2 yr ago goal inr is 3 wk ago it was over 10 but now back to 3.2 iv vomit last 2 days with small amount of red blood in it?

On warfarin after saddle PE 2 yr ago goal inr is 3 wk ago it was over 10 but now back to 3.2 iv vomit last 2 days with small amount of red blood in it?

WarfarinDoesNotThin: blood. Like all routinely mis-described agents, it slows clotting by inactivating 4 of 12 clotting proteins; any bleeding takes longer to stop & more blood lost. Blood in vomit (from trauma of vomiting) due to? Ed bleeding, thus apparent. INR (Nl=1.0)=a way of expressing how much clotting has slowed. Xarelto (INR does not show; not needed)=more effective&safer anti-clotting tool; works differently

5

5
Iv had stomach probs 4 several yrs & a yr ago had a saddle PE & I'm on warfarin 4 life IV just been sick with bright red blood in it wot cud this be?

Iv had stomach probs 4 several yrs & a yr ago had a saddle PE & I'm on warfarin 4 life IV just been sick with bright red blood in it wot cud this be?

Go to Doctor: If you are vomiting blood or having bowel movements with blood you should see your doctor or ER as soon as possible. Your INR may be too high. This can be dangerous depending on the situation.

6

6
How long after begin off Coumadin (warfarin) can I start back enjoying vitamin K foods and red wine?

How long after begin off Coumadin (warfarin) can I start back enjoying vitamin K foods and red wine?

Immediately for K...: The reason to avoid vit k on Coumadin (warfarin) is that it reduces the effectiveness of Coumadin (warfarin) (though I advise people eat consistent levels of food with k & adjust Coumadin (warfarin) dose accordingly) so you can eat k right away. Alcohol can thin the blood so one should limit to 2 glasses of wine/day while on it. Within 5 days of stopping (sooner if you eat k foods) Coumadin (warfarin) is out of your body so occ. More is ok.

See 1 more doctor answer
8

8
My dad is taking Coumadin (warfarin) and both his legs are swollen and hot and painful to touch and he has a long red line going down one leg.?

My dad is taking Coumadin (warfarin) and both his legs are swollen and hot and painful to touch and he has a long red line going down one leg.?

Thrombophlebitis: Superficial thrombophlebitis is inflammation of a vein just under the skin, usually in the leg. A small blood clot also commonly forms in the vein, but is usually not serious. The condition usually settles and goes within 2-6 weeks. Treatments can ease pain or discomfort. Superficial thrombophlebitis is different to, and much less serious than, deep vein thrombosis. Still must be evaluated.

See 1 more doctor answer
9

9
Why after elevating my leg or waking up in the morning and then stand up does my DVT leg turn red? Therapeutically on Coumadin (warfarin) for 3 months.

Why after elevating my leg or waking up in the morning and then stand up does my DVT leg turn red? Therapeutically on Coumadin (warfarin) for 3 months.

A number of things: Increased arterial flow, venous congestion, and possible early post thrombotic syndrome. If you aren't wearing graduated compression stockings (30-40 mm hg, knee high), you should be. Studies have shown that you need to wear them for two years after your clot.

See 1 more doctor answer
10

10
I fell down a large flight of stairs 5 days ago& hurt my knee I'm on warfarin & it's very swollen, painful, bruised, red & hot to touch wot shud I do?

I fell down a large flight of stairs 5 days ago& hurt my knee I'm on warfarin & it's very swollen, painful, bruised, red & hot to touch wot shud I do?

Other symptoms?: You may be describing a resolving or an ongoing hematoma. If you have any symptoms like fever, chills, nausea, etc you should get checked out to rule out infection and or continuing bleeding especially if you are on warfarin for something like a valve implant or cardiac structural abnormality to protect yourself from infection!

11

11
Mom DX with clot last year. On coumadin (warfarin) and her level is 1.9. Leg with clot is now swollen like it was the day in the ER. Not hot not red, but worried.

Mom DX with clot last year. On coumadin (warfarin) and her level is 1.9. Leg with clot is now swollen like it was the day in the ER. Not hot not red, but worried.

Get an US leg: Her Coumadin (warfarin) level is OK, though slightly lower. If her leg with clot is now swollen again, she should go to ER and get another US (ultrasound) for evaluation. Not commonly, sometimes we do see new clot develops on therapeutic INR (2-3).

13

13
Blood clotting levels on taking warfarin, have red eye, reduce or increase dosage?

Blood clotting levels on taking warfarin, have red eye, reduce or increase dosage?

Too many cooks: The doc who monitors your warfarin needs to know about any bleeding & should be the only one to advise you on dosage. If red eye is just prominent blood vessels that doesn't sound like a bleed, just an irritation. If it's a patch of red that could be a subconjunctival hemorrhage and your doc will want to know and maybe recheck your inr.

See 1 more doctor answer
14

14
My mom is 80 years old and her inner left eye is very red she has no symptoms she is on warfarin and is a diabetic and has congestive heart failure?

My mom is 80 years old and her inner left eye is very red she has no symptoms she is on warfarin and is a diabetic and has congestive heart failure?

Red eye: It sounds like she has a sub conjunctival hemorrhage, a bright red bruise of the whites of the eye. Generally asymptomatic and self limited and usually associated with blood thinners such as warfarin. Treatment usually not necessary, but comforting artificial tears are okay.

See 1 more doctor answer
15

15
Hv hep c, liver cirohsis, gall bladder stone, taking Coumadin (warfarin), bleeding through stools. Red colour...What could b the reason.?

Hv hep c, liver cirohsis, gall bladder stone, taking Coumadin (warfarin), bleeding through stools. Red colour...What could b the reason.?

Gi bleed: If you have chronic hcv infection, liver cirrhosis, and coumadin, (warfarin) you are at risk for GI bleed. Patients with liver cirrhosis likely have portal hypertension and low effective circulating platelets, which increased risks of bleeding. Coumadin (warfarin) will increase this risk. If you are bleeding suggest stop coumadin, (warfarin) go to the hospital for further evaluation and care.

17

17
Causes of redness in pubic area red rash bit of a burning after showering

Causes of redness in pubic area red rash bit of a burning after showering

This: This sounds like an allergic reaction. Are you using any new soaps, shower gels? Also consider the water, is it possibly to hot, and lastly was the area recently shaved, or waxed, if so this could be the cause. Try switching to a mild soap (i.e. Dove), lower the water temperature, and buy an after shave or after wax cream if applicable, and monitor for improvement. If none of these things work, see your doctor for an evaluation. Best of luck.

18

18
What is the cause of a "phantom itch? " it comes and goes in random parts of the body, and there's no visible irritation (rash, redness, etc.).

What is the cause of a "phantom itch? " it comes and goes in random parts of the body, and there's no visible irritation (rash, redness, etc.).

Normal: Everybody gets an occasional itch. Just watch tv and you see everybody scratching. Itch is an irritation of sensory nerves and is an abnormal minute electrical discharge you feel as itch. It is nothing to worry about. Your family doc can see you and discuss it if it becomes more severe.

19

19
Do cholesterol medication cause red rashes?

Rash: Virtually any medicine can cause rash. It isn't particularly common w. Ith most cholesterol meds.

20

20
What causes my baby to have scaly red rashes during the winter?

What causes my baby to have scaly red rashes during the winter?

Atopic Dermatitis: What you are describing is probably atopic dematitis or "eczema". This is a dry sensitive skin type that can be affected by dry winter air. Simple measures include no soap, bathe every 2-3 days only, daily moisturizer like curel. In some cases, medications are necessary/helpful. Consult your pedi.

See 2 more doctor answers

Warfarin (Definition)

Warfarin is a medication used to thin the blood and to prevent or treat people with blood clots. It requires frequent blood ...Read more


Dr. Cornelia Franz
1,059 Doctors shared insights

Rash (Definition)

A rash is a change to skin condition which can affect color, appearance, or texture. It may or may not ...Read more